ADVERTISEMENT

Q. My HbA1c is reduced from 10. 2 to 6. 4 on medication. Should I continue the medicine?

Answered by
Dr. Divakara P
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Feb 16, 2020

Hello doctor,

I have recently got married and moved abroad. When I was in India last time, we got the medical tests done and diagnosed with diabetes HbA1c of 10.2 and fasting blood sugar as 235. Doctor gave me Cetapin XR 1000 mg and asked me to use it for three months and get the medical test done. I have got the tests done and now the HbA1c is 6.4 and FBS is 124 mg/dL. With total cholesterol 173 (103 is bad cholesterol, 47 is good cholesterol and rest is VLDL). I have low vitamin D of 18.9. Doctor asked me to continue Cetapin XR 1000 mg for another three months and gave me medication for cholesterol Lipitor 10 mg every night and Vitamin D2 50,000 units once a week for three months. I have attached the medical reports, Please look into it and let me know your feedback.

#

Hi,

Welcome to icliniq.com.

I went through your reports (attachment removed to protect patient identity) and your HbA1c (glycated hemoglobin) has improved really well. I am happy about that.

As advised by the doctor continue taking Cetapin the same dose. But as of Lipitor is concerned I think only 5 mg is sufficient. In addition, you have to reduce nonvegetarian food, avoid alcohol, butter cheese, and potatoes. Eat more vegetables. Hope you are exercising every day. Continue vitamin D supplement weekly once for three months. Repeat HbA1c, and lipid profile after three months and revert back with reports.

Thank you doctor,

I have reduced the non-vegetarian diet and alcohol intake. I am going for a brisk walk every day for 50 minutes. As you advised, I will continue the medication and get the tests done after three months.

#

Hi,

Welcome back to icliniq.com.

Good to hear that you are on a good diet and exercising every day, keep it going. If possible increase the walking speed a bit every two to three weeks.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?

As far as tablet Gemer 1 mg (Glimepiride) is concerned, I suggest that it should be taken lifelong with another medication by the name of Metformin 250 mg twice daily after meals ...   Read full

Should Persons with Diabetes Avoid Sweets Altogether?

Wrong types of refined and processed sugar which comes in the form of white table sugar, refined wheat flour and all stuff made of it, white rice products and processed milk and packed snacks can cause metabolic disorders in the body, which can lead ...   Read full

What can be done for sudden chest and back pain?

Your total cholesterol or HDL ratio is high ... This means that you should make some diet modifications in order to reduce cholesterol levels ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.